MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SOLERA VOYAGER 4.75; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC SOLERA VOYAGER 4.75; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6642002
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis of part # 6642002, lot # em15h049: visual and optical inspection confirmed the hex tip of the retaining driver has been stripped/damaged.The tabs at the tip of the driver are bent inward not allowing the center shaft to move freely.The inner sleeve has been pushed down the shaft from over tightening the shaft nut.This is causing the inner obturator to not retract upward far enough which pushes the tabs in to release and retain the set screw.This type of failure is consistent with bent stress overload during angulation and torsional overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a device used for spinal therapy.It was reported that during servicing it was noticed that the driver does not attach to the set screw, the latch of lid was damaged, the sleeve that switches the handle from forward to reverse was seizing up and the driver was stripped. there were no further complications reported regarding the event.

Brand Name
SOLERA VOYAGER 4.75
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19749164
Report Number1030489-2024-00841
Device Sequence Number21086446
Product Code LXH
UDI-Device Identifier00643169492455
UDI-Public00643169492455
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6642002
Device Catalogue Number6642002
Device Lot NumberEM15H049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2024
Initial Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown